MAUDE Adverse Event Report: ZIMMER GMBH AVENIR® MüLLER, STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH AVENIR® MüLLER, STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Periprosthetic fracture (4902)
Date of Event 02/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had an initial hip replacement.Subsequently, two weeks post implantation, experienced a periprosthetic fracture and revision surgery was performed.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10.Biolox⮠delta, ceramic femoral head, s, 㸠32/-3.5, taper 12/14 item# 00877503201 lot# 3133012.48mm o.D.Size gg porous uncemented with cluster holes shell use with gg liners item# 00875304801 lot# 65433673.32mm i.D.Size gg elevated rim liner use with 48mm o.D.Size gg shell item# 00875200832 lot# 65310435.Uncemented single pack dome hole plug item# 00875300001 lot# 65377200.G2.Report source: spain.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical records were not provided.However, the implant stickers for the implantation and revision surgery were provided.Based on these stickers, the reported event can be confirmed.However, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical records for the implantation surgery were provided and reviewed by a healthcare professional with the following findings: the procedure was performed via a lateral approach.The patient demonstrated good range of motion (rom) intraoperatively.No complications were observed.Postoperative x-ray confirmed correct implant placement and satisfactory alignment of the femur.Medical records leading up to as well as for the revision surgery were provided and reviewed by a healthcare professional with the following findings: the patient reported pain while walking with partial weight-bearing using a walker.An x-ray showed a spiral burst fracture due to osteoporosis with femoral implant impaction, and revision surgery with a hook plate was planned.After this, revision surgery was performed using the previous incision.The uncemented stem was removed, the vancouver type b2 periprosthetic fracture was reduced with a gtr plate, screws, and bone matrix, and a new cemented femoral stem with a ceramic head was implanted.A drain was placed, and the surgery was completed without complications.Based on the available information, the reported event can be confirmed.However, the outcome of the investigation remains unchanged.A definitive root cause for the reported event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient had and initial right total hip arthroplasty.Subsequently, two weeks post implantation, experienced a periprosthetic fracture to the grater trochanter and revision surgery was performed.The head and stem were exchanged for a cemented one, a hook plate and screws, bone matrix and distal centralizer.The shell and liner remained implanted.Diligence is completed and no further information on the reported event has been provided.

Brand Name
AVENIR® MüLLER, STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21114644
Report Number0009613350-2025-00011
Device Sequence Number15643545
Product Code LZO
UDI-Device Identifier00889024590977
UDI-Public(01)00889024590977(17)270705(10)3111300
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K193030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0106010004
Device Lot Number3111300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer03/27/2025
08/29/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date03/28/2025
08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexFemale